It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-15-2006, 01:31 PM   #1
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: Maine, USA
Posts: 539
JenW67 HB User
Lamictal and weight gain

I know people here post this kind of question all the time but have any of you experienced a lot of weight gain on Lamictal? I think it is supposed to be weight-neutral. I am also on Seroquel and Celexa. I have been on Celexa for years and never gained weight. The Seroquel and Lamictal cocktail is about 7 months old now.

Thanks,

Jen

 
Old 08-15-2006, 01:40 PM   #2
Inactive
(female)
 
Join Date: May 2004
Location: New York
Posts: 5,822
goody2shuz HB Usergoody2shuz HB User
Re: Lamictal and weight gain

Hi, Jen.....I would be interested in knowing that as well. My daughter is on Ripserdal and has had some weight gain which she is not happy about....when it came time to choose a mood stabilizer we chose Lamictal not only for it's great side effect profile but also because of it being one of the very few meds that DOES NOT cause weight gain.

My daughter only started Lamictal yesterday. How are you doing on the Seroquel as far as weight gain??? And how long have you been on the Lamictal??? If you are wondering if you will get a weight gain with Seroquel vs. Lamictal I would guess it was the Seroquel from what I have researched.

When I researched Risperdal it said it was wieght neutral and yet my daughter gained weight. So basically every person is different with meds so while one person doesn't gain with a particular med another will!!

~ Goody

 
Sponsors Lightbulb
   
Old 08-15-2006, 01:46 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: Maine, USA
Posts: 539
JenW67 HB User
Re: Lamictal and weight gain

I too just looked at more info on the net and it seems as if Lamictal may not be the wieght gain culprit. It seems as if it may be the Seroquel. I eat really well and exercise all the time but seem to put on a few pounds each month.

I am going to call my doctor.

-Jen

 
Old 08-15-2006, 05:47 PM   #4
Member
(male)
 
Join Date: Jul 2003
Location: Sacramento, CA
Posts: 69
ShoelessTroy HB User
Re: Lamictal and weight gain

Quote:
Originally Posted by goody2shuz
Hi, Jen.....I would be interested in knowing that as well. My daughter is on Ripserdal and has had some weight gain which she is not happy about....when it came time to choose a mood stabilizer we chose Lamictal not only for it's great side effect profile but also because of it being one of the very few meds that DOES NOT cause weight gain.

My daughter only started Lamictal yesterday. How are you doing on the Seroquel as far as weight gain??? And how long have you been on the Lamictal??? If you are wondering if you will get a weight gain with Seroquel vs. Lamictal I would guess it was the Seroquel from what I have researched.

When I researched Risperdal it said it was wieght neutral and yet my daughter gained weight. So basically every person is different with meds so while one person doesn't gain with a particular med another will!!

~ Goody

I gained 30 pounds while I was taking Risperdal. During the month that I stopped taking it, I lost 15 pounds. I've been taking Lamictal for about 2 weeks and haven't gained a pound.

 
Old 08-16-2006, 09:28 PM   #5
Junior Member
(female)
 
Join Date: Oct 2005
Location: eastern iowa, usa
Posts: 31
the_technogoat HB User
Re: Lamictal and weight gain

jen, when i was thirteen and prescribed seroquel (no other meds), i gained 20 pounds in a week. i have recently been prescribed lamictal, and i have a much smaller appetite than i usually do. i think seroquel may likely be the culprit. good luck.

 
Old 08-16-2006, 11:18 PM   #6
Senior Veteran
(female)
 
GatsbyLuvr1920's Avatar
 
Join Date: Mar 2005
Location: USA
Posts: 1,880
GatsbyLuvr1920 HB UserGatsbyLuvr1920 HB UserGatsbyLuvr1920 HB User
Re: Lamictal and weight gain

I think I may have gained weight from the Lamictal, but I don't really know. I think it was mostly from the SSRI's that I took. They have screwed me up permanently...
-GatsbyLuvr1920-
__________________
"Not everything that steps out of line, and thus 'abnormal,' must necessarily be 'inferior.'"
-Hans Asperger

 
Old 08-17-2006, 05:40 AM   #7
Senior Member
(female)
 
Join Date: Feb 2005
Posts: 142
jen1008 HB User
Re: Lamictal and weight gain

When I was first diagnosed over 2 years ago, I was put on Risperdal and Lamictal. . . I gained weight which is doubly bad for me as I am recovering from an eating disorder as well and very sensitive about weight. My pdoc took me off the Risperdal after only 1 month. I lost the weight almost immediately. I have been on Lamictal for the last 2 years and have had no problems with weight at all. I seriously doubt it is the Lamictal - I heard seroquel causes weight gain

 
Old 08-17-2006, 02:41 PM   #8
Member
(male)
 
Join Date: Jul 2003
Location: Sacramento, CA
Posts: 69
ShoelessTroy HB User
Re: Lamictal and weight gain

I gained 30 pounds while I was taking Risperdal, I've recently switched to Lamictal and have lost 15 of those pounds. Risperdal was the devil.

 
Old 08-20-2006, 07:53 PM   #9
Member
(female)
 
Join Date: Jun 2006
Location: Chicago, Illinois
Posts: 73
suzannecaroline HB User
Re: Lamictal and weight gain

I think it causes weight gain, but thats me personally. My brother is on lithium and has had no weight gain. I take Lamictal and feel like I put on 5-10 pounds, which for me is alot. It makes my appetite stronger.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
lamictal rash - now where? sped57 Bipolar Disorder 3 07-06-2008 07:26 PM
Lamictal.. i want to know everything. yelden12 Bipolar Disorder 21 06-20-2007 09:18 PM
more lamictal questions fallen_angel Bipolar Disorder 5 02-12-2007 02:50 AM
Seroquel and Lamictal Llama Bipolar Disorder 3 01-16-2007 06:19 PM
lamictal and weight gain? baby_doll82 Bipolar Disorder 11 11-19-2006 08:42 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), ghelpmelivelife (4), annii456 (4), barbara000 (3)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (858), janewhite1 (823), Titchou (772), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 06:35 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!